Jump to content
grusr

grusr: Quitting seroquel

Recommended Posts

grusr

Hi

 

I was on 5 mg Stilnox and 5 mg valium for my sleep and anxiety problems.

My doc prescibed 25 mg seroquel in an attempt to switch from valium.

 

I stopped the valium abruptly as adviced by doc after taking it for a month.

I had increased anxiety .... thot it was due to abrupt cessation of valium.

reinstated 1.25 mg two times a day to cope.

 

Seroquel helped to sleep but caused increased anxiety and agitation. I only took 12.5 mg in an attempt to slowly build up.

 

Cudnt stand the agitation and quit after about 13 days.   Now facing high anxiety and agitation.

 

Can sleep about 4 to 6 hours with the stilnox but experience high agitation and anxiety throughout the day.

 

I take 1.25 mg valium in the morning..doesnt help

i take 1.25 mg valium at night and 5 mg stillnox and can sleep a bit.

 

So far i have changed about 9 meds in the last 12 months...docs have told me that the dose i was taking was very small and hence shouldnt be a problem to stop abruptly and that hasnt been my experience.

 

The anxiety has worsened bcos of the med changes rather than any external event.

 

What do i do now ? rough out the seroquel withdrawal?   cos its 12.5 mg for abt two weeks? with increased valium to cope?

 

Meeting up with new doc tomorrow..... 

 

was prescrbed 300 mg gabapentin earlier but cudnt handle 100 mg due to extreme fatigue

was presribed 50 mg zoloft...but cud only reach 50 mg in the eighth week and cudnt handle it cos of increased anxiety

etc..

 

it looks like the dosages recommended are too high for me?

 

Wud appreciate any feedback that could help me. tq

 

grusr

 

Share this post


Link to post
ChessieCat

Hi grusr and welcome to SA,

 

You've certainly "tried 'em all" or at least a lot of them.  I'm not knowledgeable enough to respond to your questions but wanted to welcome you and to get you started.

 

We ask all members to complete their drug signature.  Please follow these instructions about how we prefer your signature to be.  Please include your tapering method and also update it whenever you make a change so it remains current.  Many members, including the moderators, experience brain fog and it helps to have the information is a way that we can easily see your history without having to read through it.  Thank you.  The easiest way would be to use a new line for each drug and start with the drug name and then follow it with the date/s, and dose/s.

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

This is your own Intro topic where you can ask questions and journal your progress.

Share this post


Link to post
baroquep

Hi grusr,

 

As ChessieCat mentioned, in order to be able to provide you with any specific information regarding your situation, it is important that we have a clear understanding of your drug/tapering history which includes dates, length of time you were taking each drugs, etc.  If you could please take a moment to complete your signature, one of the moderators will be able to get back to you with a plan to help you stabilize.  

 

Without knowing how long you were on the Seroquel, I wouldn't advise that you reinstate at this time.  Because you have had so many changes in medication over the last 9-12 months is likely the main reason you are experiencing withdrawal and not necessarily related to discontinuing the Seroquel.   Unfortunately few medical professionals have any idea how to safely taper off of these drugs and often give the wrong advice which for many people leads to the trouble you are now experiencing.  

 

Depending on how long you have been on psychoactive drugs, Surviving Antidepressants recommends tapering by 10% of your current dose with at a hold of at least four weeks before your next decrease.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.  
 

What is Withdrawal Syndrome?

Why taper by 10% of my dosage?

Dr. Peter Breggins 10% Taper Method

Share this post


Link to post
Locke

It is possible you cant handle normal dosages. Did you ever been tested on cytochroom p540

enzymes.

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.